Alert archive / Alabama / Freeze Warnings in 2007

Freeze Warning 7, NWS Mobile, AL

December 16, 2007

NWS Mobile, AL issued this freeze warning at Dec 16, 2007, 5:52 PM CST. It took effect at Dec 17, 2007, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 5:52 PM CST (23:52 UTC)
In effect from
Dec 17, 2007, 12:00 AM CST
Expired
Dec 17, 2007, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 162352
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CST SUN DEC 16 2007

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING FOR COASTAL SECTIONS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
MONDAY MORNING...

.COLD HIGH PRESSURE CENTERED OVER SOUTHWESTERN LOUISIANA EARLY THIS
EVENING WILL DRIFT EASTWARD OVERNIGHT AND WILL BE CENTERED OVER SOUTHERN
MISSISSIPPI AND EXTREME SOUTHWESTERN ALABAMA BY SUNRISE MONDAY MORNING.
WITH THIS...WINDS WILL BE DECREASING ACROSS THE AREA OVERNIGHT AND
THIS COMBINED WITH CLEAR SKIES AND DEW POINT TEMPERATURES IN THE
20S...WILL RESULT IN A LIGHT FREEZE ACROSS THE MOST OF THE AREA. 
WIDESPREAD FREEZING TEMPERATURES IN THE LOWER 30S WILL BE POSSIBLE
SOUTH OF THE I-10 CORRIDOR FOR THE FIRST TIME THIS SEASON... WITH
SOME FREEZING TEMPERATURES IN THE LOWER 30S POSSIBLE ALL THE WAY
SOUTH TO THE BEACHES...ESPECIALLY IN ALABAMA. A FEW LOCATIONS IN THE
FLORIDA PANHANDLE WILL ALSO LIKELY SEE TEMPERATURES IN THE LOWER 30S
ALONG THE BEACHES AS WELL. SINCE THIS WILL BE THE FIRST WIDESPREAD
FREEZE FOR THIS AREA THIS SEASON...A FREEZE WARNING IS NOW IN EFFECT
FOR THE COASTAL ZONES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

ALZ063-064-FLZ002-004-006-170800-
/O.NEW.KMOB.FZ.W.0007.071217T0600Z-071217T1400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
552 PM CST SUN DEC 16 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
MONDAY. 

COLD HIGH PRESSURE CENTERED OVER SOUTHWESTERN LOUISIANA EARLY THIS
EVENING WILL DRIFT EASTWARD OVERNIGHT AND WILL BE CENTERED OVER SOUTHERN
MISSISSIPPI AND EXTREME SOUTHWESTERN ALABAMA BY SUNRISE MONDAY MORNING.
WITH THIS...WINDS WILL BE DECREASING ACROSS THE AREA OVERNIGHT AND
THIS COMBINED WITH CLEAR SKIES AND DEW POINT TEMPERATURES IN THE
20S...WILL RESULT IN A LIGHT FREEZE ACROSS THE MOST OF THE AREA. 
WIDESPREAD FREEZING TEMPERATURES IN THE LOWER 30S WILL BE POSSIBLE
SOUTH OF THE I-10 CORRIDOR FOR THE FIRST TIME THIS SEASON... WITH
SOME FREEZING TEMPERATURES IN THE LOWER 30S POSSIBLE ALL THE WAY
SOUTH TO THE BEACHES...ESPECIALLY IN ALABAMA. A FEW LOCATIONS IN THE
FLORIDA PANHANDLE WILL ALSO LIKELY SEE TEMPERATURES IN THE LOWER 30S
ALONG THE BEACHES AS WELL. SINCE THIS WILL BE THE FIRST WIDESPREAD
FREEZE FOR THIS AREA THIS SEASON...A FREEZE WARNING IS NOW IN EFFECT
FOR THE COASTAL ZONES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE..

A FREEZE WARNING MEANS TEMPERATURES AT OR JUST BELOW FREEZING WILL BE
LIKELY TONIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KMOB 170706
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
106 AM CST MON DEC 17 2007

...A FREEZE WARNING REMAINS IN EFFECT FOR COASTAL SECTIONS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 8 AM CST THIS
MORNING...

.HIGH PRESSURE CONTINUES TO BUILD ACROSS THE AREA THIS MORNING. THE
RESULTING CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A LIGHT FREEZE
ACROSS THE MOST OF THE AREA. WIDESPREAD FREEZING TEMPERATURES IN THE
LOWER 30S WILL BE POSSIBLE SOUTH OF THE I-10 CORRIDOR FOR THE FIRST
TIME THIS SEASON...WITH SOME FREEZING TEMPERATURES IN THE LOWER 30S
POSSIBLE ALL THE WAY SOUTH TO THE BEACHES...ESPECIALLY IN ALABAMA. A
FEW LOCATIONS IN THE FLORIDA PANHANDLE WILL ALSO LIKELY SEE
TEMPERATURES IN THE LOWER 30S ALONG THE BEACHES AS WELL. 

ALZ063-064-FLZ002-004-006-171400-
/O.CON.KMOB.FZ.W.0007.000000T0000Z-071217T1400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
106 AM CST MON DEC 17 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

HIGH PRESSURE CONTINUES TO BUILD ACROSS THE AREA THIS MORNING. THE
RESULTING CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A LIGHT FREEZE
ACROSS THE MOST OF THE AREA THIS MORNING. WIDESPREAD FREEZING
TEMPERATURES IN THE LOWER 30S WILL BE POSSIBLE SOUTH OF THE I-10
CORRIDOR FOR THE FIRST TIME THIS SEASON...WITH SOME FREEZING
TEMPERATURES IN THE LOWER 30S POSSIBLE ALL THE WAY SOUTH TO THE
BEACHES...ESPECIALLY IN ALABAMA. A FEW LOCATIONS IN THE FLORIDA
PANHANDLE WILL ALSO LIKELY SEE TEMPERATURES IN THE LOWER 30S ALONG
THE BEACHES AS WELL. SINCE THIS WILL BE THE FIRST WIDESPREAD FREEZE
FOR THIS AREA THIS SEASON...A FREEZE WARNING REMAINS IN EFFECT FOR THE
COASTAL ZONES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

A FREEZE WARNING MEANS TEMPERATURES AT OR JUST BELOW FREEZING
WILL BE LIKELY TONIGHT. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 16, 3:00 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 16, 3:00 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST SUN DEC 16 2007

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...TWO COLD NIGHTS ARE
IN STORE FOR THE REGION AS THE SURFACE HIGH BUILDS EASTWARD ACROSS
LOUISIANA AND INTO SOUTHERN MISSISSIPPI/SOUTHWEST ALABAMA OVERNIGHT
THEN SHIFTS INTO GEORGIA AND THE CAROLINAS MONDAY NIGHT LEAVING A
WEDGE OVER THE FORECAST AREA.  DEEP LAYER MOISTURE WILL BE VERY LOW
WITH PRECIPITABLE WATER VALUES NEAR A QUARTER INCH PROMOTING
EXCELLENT RADIATIVE COOLING WHILE WINDS BECOMING LIGHT OVERNIGHT
EACH NIGHT.  MAV GUIDANCE LOOKED A BIT TOO COLD AT GZH WITH 22 FOR
MONDAY NIGHT AND LEANED MORE TOWARDS MET GUIDANCE.  OTHERWISE...MAV
GUIDANCE LOOKS GOOD.  A GRADUAL WARMING TREND ENSUES TUESDAY
ONWARD...OTHER THAN THE COLD NIGHT TUESDAY NIGHT...WITH DAYTIME
TEMPERATURES CLIMBING SEVERAL DEGREES ABOVE SEASONABLE LEVELS ON
WEDNESDAY WHILE A SYSTEM DEVELOPS OVER THE CENTRAL PLAINS. /29

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...A WARMING TREND CONTINUES
MUCH OF THE WEEK WITH TEMPERATURES CLIMBING TO 5 TO 10 DEGREES ABOVE
SEASONABLE LEVELS.  THE PLAINS SYSTEM MOVE EASTWARD AND ALONG THE
OHIO RIVER VALLEY THURSDAY INTO THURSDAY NIGHT...BRINGING A WEAK
COLD FRONT THROUGH THE FORECAST AREA.  WHILE NOT AS STRONG AS THE
UPCOMING SYSTEM ON SATURDAY...SURFACE BASED CAPES ATTAIN 300-700
J/KG JUST AHEAD OF THE FRONT WITH 0-3 KM HELICITIES OF AROUND 100
M2/S2 WHICH SUPPORTS THE POSSIBILITY OF A FEW STRONG STORMS.  MUCH
MORE FAVORABLE SHEAR EXISTS JUST EAST OF THE FORECAST AREA WHERE
THIS SYSTEM INTERACTS WITH LINGERING SURFACE RIDGING OVER THE
EXTREME SOUTHEAST STATES...HOWEVER CONVECTION IN THIS REGION WILL
REMAIN SUFFICIENTLY ELEVATED TO NOT BE AFFECTED AND THUS NOT POSE A
SEVERE RISK.  SPC DOES NOT HAVE THE AREA OUTLOOKED FOR A RISK AT THE
MOMENT BUT WILL NEED TO MONITOR.  POPS REMAIN IN THE CHANCE CATEGORY
FOR THE CONVECTION PRECEDING AND ACCOMPANYING THE PASSAGE OF THE
FRONT.  A SURFACE HIGH BUILDS QUICKLY INTO THE REGION IN THE WAKE OF
THE FRONT WHILE A LONGWAVE SYSTEM ADVANCES ACROSS THE PLAINS.  THIS
SYSTEM PROMISES TO BRING ANOTHER STRONG COLD FRONT THROUGH THE
FORECAST AREA ON SATURDAY.  WILL NEED TO MONITOR THIS SYSTEM FOR
SEVERE WEATHER POTENTIAL AS PRECIPITABLE WATER VALUES RISE TO NEAR
1.75 INCHES WITH SURFACE BASED CAPES RANGING FROM NEAR 1000 J/KG
NEAR THE COAST TO 500 OR SO WELL INLAND.  850 MB WINDS OF 55 KNOTS
RESULT IN 0-3 KM HELICITIES OF ONLY 75-125 M2/S2 DUE TO A STARK LACK
OF DIRECTIONAL SHEAR AND FAIRLY BREEZY SURFACE WINDS...ALTHOUGH MUCH
MORE FAVORABLE CONDITIONS EXIST EARLY SATURDAY IF CONVECTION MANAGES
TO BECOME SURFACE BASED. /29

&&

.MARINE...STRONG HIGH PRESSURE WILL SETTLE OVER THE CENTRAL GULF
COAST REGION THROUGH MONDAY EVENING THEN MOVE EAST TO THE ATLANTIC
SEABOARD BY MIDWEEK. NORTHERLY WINDS AND SEAS WILL GRADUALLY
DECREASE MONDAY MORNING AS HIGH PRESSURE SETTLES OVER THE REGION. A
LIGHT EAST TO SOUTHEAST WIND FLOW WILL DEVELOP ON TUESDAY AND
PERSIST THROUGH WEDNESDAY NIGHT AS HIGH PRESSURE SHIFTS EAST. A WEAK
COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE THURSDAY THROUGH
EARLY FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT MOSTLY WEDNESDAY NIGHT AND EARLY THURSDAY. A MODERATE WESTERLY
FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THURSDAY NIGHT BECOMING
NORTHEAST AND DECREASING EARLY FRIDAY MORNING. A WEAK SOUTHERLY FLOW
WILL DEVELOP ON FRIDAY IN RESPONSE TO ANOTHER COLD FRONT WHICH IS
EXPECTED TO MOVE ACROSS THE REGION OVER THE WEEKEND. /32

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WERE NOT ABLE TO DROP
TO CRITICAL LEVELS TODAY SO HAD TO CANCEL THE RED FLAG WARNING FOR
THE NORTHWEST FLORIDA PANHANDLE.  ALTHOUGH RELATIVE HUMIDITIES DO
DROP BELOW CRITICAL LEVELS OR AT LEAST NEAR CRITICAL LEVELS ON
MONDAY OVER SOUTH CENTRAL ALABAMA...THE DURATION CRITERIA WONT BE
MET SO CANCELLED THE FIRE WEATHER WATCH FOR MONDAY FOR THIS AREA.
THE FIRE WEATHER WATCH CONTINUES FOR THE NORTHWEST FLORIDA PANHANDLE
FOR MONDAY AND SHOULD EASILY MEET CRITERIA.  A WARMING AND
MOISTENING TREND FOLLOWS FOR THE REMAINDER OF THE WEEK OTHER THAN A
COLD NIGHT MONDAY NIGHT. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      30  58  33  61 /  05  05  05  05
PENSACOLA   32  56  35  61 /  05  05  05  05
DESTIN      36  57  38  58 /  05  05  00  05
EVERGREEN   26  56  24  60 /  05  05  05  05
WAYNESBORO  25  56  26  60 /  05  05  00  05
CAMDEN      27  54  25  59 /  05  05  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

29 EVERSOLE
32 ESBENSEN
Hazardous weather outlook, Dec 16, 12:30 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CST SUN DEC 16 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
170000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 1005
1230 PM CST SUN DEC 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL GIVE WAY TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY MONDAY MORNING.

TIDES WILL BE BELOW NORMAL TODAY DUE TO THE STRONG NORTHERLY
WINDS...WITH ASTRONOMICAL LOW TIDE OCCURRING AT EARLY AFTERNOON.
THOSE PLANNING A TRIP OR OTHER BOATING RELATED ACTIVITIES IN THE
MARSHES AND INLAND WATERWAYS SHOULD BE ALERT TO THE POTENTIAL OF
VERY LOW TIDAL CONDITIONS.

A VERY DRY AIRMASS WILL FILTER ACROSS THE REGION IN THE WAKE OF THE
COLD FRONT THROUGH TONIGHT.  THE GUSTY NORTHWEST WINDS TODAY ALONG
WITH RELATIVE HUMIDITY VALUES DROPPING INTO THE LOWER 30 PERCENT
RANGES WILL RESULT IN AN INCREASED RISK OF WILDFIRES TODAY.

WITH CLEARING SKIES AND DIMINISHING WINDS OVER THE LAND
AREAS...TEMPERATURES TONIGHT WILL DROP INTO THE MIDDLE 20S OVER THE
INLAND COUNTIES WITH UPPER 20S TO LOWER 30S EXPECTED CLOSER TO THE
COAST. PERSONS WITH TENDER OUTDOOR VEGETATION AND PETS SHOULD TAKE
PROTECTIVE MEASURES FOR THE FREEZE THAT IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE DRIER AIR MASS FLOWING INTO THE AREA WILL INCREASE THE RISK OF
WILDFIRES AGAIN ON MONDAY AFTERNOON.

A WEAKENING COLD FRONT IS FORECAST TO MOVE INTO THE REGION LATE
THURSDAY.  ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD
OF THE FRONT LATE THURSDAY.  A STRONGER COLD FRONT WILL AFFECT THE
REGION LATE SATURDAY...WITH ANOTHER CHANCE OF THUNDERSTORMS EXPECTED
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Alabama, 2007Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.